MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bactec¿ fx, instrument top packaged, a false negative result was obtained before the end of the incubation time.No report of adverse or injury.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary : customer contacted bd support regarding their bactec fx top 441385 sn (b)(6) alleging false results.The customer stated the instrument flagged a negative result prior to the end of the incubation time.A bd field service engineer went onsite to investigate and collected log files for analysis, which showed no instrument failures or issues were present.Discussing with the team, it was determined there may have been a change in protocol during the incubation period.Bd informed the customer that if it was necessary to change the incubation protocol, do so when registering and inserting the sample into the bactec equipment.This complaint is unconfirmed.The root cause is unable to be determined.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation.Service history review showed no prior complaints for false results have been reported.Samples in the form of log files verified the issue was not related to the instrument.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.H3 other text : see h.10.

Brand Name
BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19015552
Report Number1119779-2024-00243
Device Sequence Number3809670
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown